Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering from amebiasis. Having nausea, loss of appetite. Prescribed metronidazole. Treatment?

dear doctor, my nephew have been suffering from amebiasis for almost 10 days, his pediatrician had prescribe him metronidazole , which he took for 10 days, after the treatment period he still suffers pain, nausea as well as loss of appetite , may i ask what seems to be the problem that the said medicines had no effect on hiss illness . thanks for listening to our problem, hope to hear from u.
Asked On : Wed, 12 Dec 2012
Answers:  2 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Nausea and loss of appetite seems to be due to the after effects of metronidazole and shall go away in another 3. To 4 days.
Pain could also be temporary and shall go away.
I advise you to give him probiotic like SPOROLAC sachets twice a day for two weeks to restore the gut flora and deworm him by a course of ALBENDAZOLE.
He shall be all right soon.
Answered: Thu, 13 Dec 2012
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Helen,
Thanks for writing your query.

It might be a possibility that in addition to amoebiasis, your nephew is also suffering from bacterial infection. Get his stool examined. If there is evidence of pus cells in report, it indicates bacterial infection. For that antibiotic should be added for relief of symptoms. Metronidiazole will help only in amoebiasis and not bacterial infeciton.
Nausea and loss of apetite can be a due to side effect of metronidiazole as it has metallic taste.For pain you can give dicycloverine after consultation with his Paeditrician.
Also get his blood test for LFT ( Liver Function Test) and Complete Blood Count (CBC).

I hope this is helpful to you.
Answered: Thu, 13 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor